Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 17, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jun 28, 2008, 3:57 AM CDT for 17 counties in North Dakota; 13 counties in Minnesota. It took effect at Jun 28, 2008, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 3:57 AM CDT (08:57 UTC)
- In effect from
- Jun 28, 2008, 9:00 AM CDT
- Expired
- Jun 28, 2008, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Grand Forks, ND
All 30 counties
Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 9 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 280857 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 357 AM CDT SAT JUN 28 2008 ...STRONG WINDS EXPECTED TODAY IN EASTERN NORTH DAKOTA AND MUCH OF WESTERN MINNESOTA... .STRONG WINDS WILL GUST TO 45 MPH THIS AFTERNOON IN EASTERN NORTH DAKOTA AND PARTS OF WESTERN MINNESOTA. WINDS WILL SUBSIDE BY MID EVENING. MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-290100- /O.NEW.KFGF.WI.Y.0017.080628T1400Z-080629T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON...ADAMS 357 AM CDT SAT JUN 28 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER HOUR...WILL PERSIST THROUGH THIS EVENING IN EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY SLIDE EARLY THIS EVENING. RAIN SHOWERS AND POSSIBLY A THUNDERSTORM WILL ALSO HELP MIX STRONG MID LEVEL WINDS TO THE SURFACE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MNZ005-008-013>015-022-027-028-031-290100- /O.NEW.KFGF.WI.Y.0017.080628T1800Z-080629T0100Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- WEST BECKER-EAST BECKER-EAST OTTER TAIL- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...WOLF LAKE...NEW YORK MILLS 357 AM CDT SAT JUN 28 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER HOUR...WILL PERSIST THROUGH THIS EVENING IN EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY SLIDE EARLY THIS EVENING. RAIN SHOWERS AND POSSIBLY A THUNDERSTORM WILL ALSO HELP MIX STRONG MID LEVEL WINDS TO THE SURFACE.. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SPEICHER
4 follow-up statements
000 WWUS73 KFGF 280922 CCA NPWFGF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND FORKS ND 422 AM CDT SAT JUN 28 2008 ...STRONG WINDS EXPECTED TODAY IN EASTERN NORTH DAKOTA AND MUCH OF WESTERN MINNESOTA... .STRONG WINDS WILL GUST TO 45 MPH THIS AFTERNOON IN EASTERN NORTH DAKOTA AND PARTS OF WESTERN MINNESOTA. WINDS WILL SUBSIDE BY MID EVENING. MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-290100- /O.NEW.KFGF.WI.Y.0017.080628T1400Z-080629T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON...ADAMS 422 AM CDT SAT JUN 28 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER HOUR...WILL PERSIST THROUGH THIS EVENING IN EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY SUBSIDE EARLY THIS EVENING. RAIN SHOWERS AND POSSIBLY A THUNDERSTORM WILL ALSO HELP MIX STRONG MID LEVEL WINDS TO THE SURFACE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MNZ005-008-013>015-022-027-028-031-290100- /O.NEW.KFGF.WI.Y.0017.080628T1800Z-080629T0100Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- WEST BECKER-EAST BECKER-EAST OTTER TAIL- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...WOLF LAKE...NEW YORK MILLS 422 AM CDT SAT JUN 28 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER HOUR...WILL PERSIST THROUGH THIS EVENING IN EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY SUBSIDE EARLY THIS EVENING. RAIN SHOWERS AND POSSIBLY A THUNDERSTORM WILL ALSO HELP MIX STRONG MID LEVEL WINDS TO THE SURFACE.. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SPEICHER
000 WWUS73 KFGF 281645 AAA NPWFGF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1145 AM CDT SAT JUN 28 2008 ...STRONG WINDS EXPECTED TODAY IN EASTERN NORTH DAKOTA AND MUCH OF WESTERN MINNESOTA... .STRONG WINDS WILL GUST TO 45 MPH THIS AFTERNOON IN EASTERN NORTH DAKOTA AND PARTS OF WESTERN MINNESOTA. WINDS WILL SUBSIDE BY MID EVENING. MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-290100- /O.CON.KFGF.WI.Y.0017.000000T0000Z-080629T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON...ADAMS 1145 AM CDT SAT JUN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER HOUR...WILL PERSIST THROUGH THIS EVENING IN EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY SUBSIDE EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MNZ005-008-013>015-022-027-028-031-290100- /O.CON.KFGF.WI.Y.0017.080628T1800Z-080629T0100Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- WEST BECKER-EAST BECKER-EAST OTTER TAIL- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...WOLF LAKE...NEW YORK MILLS 1145 AM CDT SAT JUN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER HOUR...WILL PERSIST THROUGH THIS EVENING IN EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY SUBSIDE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NG
000 WWUS73 KFGF 282032 AAA NPWFGF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 332 PM CDT SAT JUN 28 2008 ...STRONG WINDS EXPECTED TO CONTINUE THIS EVENING IN EASTERN NORTH DAKOTA AND MUCH OF WESTERN MINNESOTA... .STRONG WINDS WILL GUST TO 45 MPH THIS AFTERNOON AND EVENING IN EASTERN NORTH DAKOTA AND PARTS OF WESTERN MINNESOTA. THE WIND IS EXPECTED TO SLOWLY SUBSIDE BY MID EVENING. MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-290100- /O.CON.KFGF.WI.Y.0017.000000T0000Z-080629T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON...ADAMS 332 PM CDT SAT JUN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER HOUR...WILL PERSIST INTO THIS EVENING IN EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY SUBSIDE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MNZ005-008-013>015-022-027-028-031-290100- /O.CON.KFGF.WI.Y.0017.000000T0000Z-080629T0100Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- WEST BECKER-EAST BECKER-EAST OTTER TAIL- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...WOLF LAKE...NEW YORK MILLS 332 PM CDT SAT JUN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER HOUR...WILL LINGER INTO THIS EVENING IN PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY SUBSIDE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NG
000 WWUS73 KFGF 290102 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 802 PM CDT SAT JUN 28 2008 ...WINDS WILL DIMINISH TONIGHT... MNZ001>005-007-008-013>015-022-027>031-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-290215- /O.EXP.KFGF.WI.Y.0017.000000T0000Z-080629T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER- WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON...ADAMS 802 PM CDT SAT JUN 28 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS THE GREAT LAKES REGION AND AWAY FROM OUR AREA TONIGHT. AS IT DOES...NORTH WINDS WILL CONTINUE TO DECREASE. MUCH LIGHTER WINDS ARE ANTICIPATED FOR SUNDAY. $$ DTR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 27, 8:39 PM CDT, 7 hours 18 minutes earlier.
Area forecast discussion, Jun 27, 8:39 PM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 839 PM CDT FRI JUN 27 2008 .DISCUSSION... WEAK LINE OF CONVECTION ALONG A SECONDARY BOUNDARY/DRY LINE STILL HOLDING TOGETHER OVER THE EASTERN FA. TIMING WOULD PLACE THIS AREA OUT OF THE FA IN THE NEXT HOUR OR TWO. GUSTY NORTHWEST WINDS BEHIND THIS BOUNDARY SHOULD ALSO DECREASE BY SUNDOWN. MOST THE FA IS CLEARING IN THE WAKE OF THE ABOVE MENTIONED FEATURE...BUT CLOUDS ARE INCREASING AGAIN TO THE WEST OF KDVL. THERE ARE ALSO SOME SHOWERS OVER PARTS OF WESTERN ND ASSOCIATED WITH THESE CLOUDS. THESE ARE MAINLY ASSOCIATED WITH THE COMPACT UPPER LOW MOVING INTO WESTERN ND ATTM. THIS FEATURE IS FORECAST TO MOVE SOUTHEAST TONIGHT...REACHING EASTERN SD BY 12Z SAT. WILL GO WITH INCREASING CLOUDS ALONG/WEST OF THE VALLEY AGAIN TONIGHT WITH AN ISOLATED/SCT SHOWER ALSO POSSIBLE. WIND SPEEDS LOOK TO INCREASE SAT MORNING AND SOME SORT OF WIND HEADLINE MAY BE NEEDED BY AROUND THE NOON HOUR (AND THRU THE AFTERNOON). && .AVIATION... AS MENTIONED ABOVE...EXPECT CLOUDS TO INCREASE ONCE AGAIN LATER TONIGHT. WILL NOT MENTION ANY SHOWERS UNTIL LATE THOUGH. MAIN STORY WILL BE THE STRONG NORTH WINDS BY LATE SAT MORNING AND THRU THE AFTERNOON (ALONG WITH SOME SHOWERS). && .PREV DISCUSSION... /ISSUED 257 PM CDT FRI JUN 27 2008/ SHORT TERM... MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED NEAR CASS LK MN WITH AN INVERTED TROF EXTENDING THROUGH NW MN ALONG A BJI-ROX LINE. KMVX HAS SEVERAL AREAS OF CONVECTION EXTENDING THROUGH THE RED RIVER VALLEY AND INTO WC MN. WHEN COMPARING THE MODELS...THE MODELS CONTINUE IN PRETTY GOOD AGREEMENT...WITH SOME MINOR TIMING DIFFERENCES...SO ENDED UP LEANING TOWARD ADJMAV FOR TEMPS AND A MODEL BLEND FOR PCPN. WITH CONVECTION EXPANDING AS THE LITTLE CAP THAT THE AREA HAD THIS MORNING DISSIPATES...AND UP TO 2000 CAPE POTENTIAL...TSRA DEVELOPMENT IS EXPECTED TO CONTINUE. WITH BETTER LOW LEVEL MOISTURE AROUND NOW THAN WE HAVE SEEN EARLIER THIS SUMMER AND THE 500MB LOW MOVING INTO N ND...THE POTENTIAL REMAINS THAT A FEW STORMS COULD REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREATS INTO THIS EVENING. 500MB LOW CONTINUES MOVING SE OVERNIGHT AS THE SURFACE LOW MOVES INTO LK SUPERIOR...PROVIDING ENOUGH CYCLONIC FLOW TO KEEP ADDITIONAL SHRA/TSRA IN THE FORECAST FOR MUCH OF SAT. THEN...A SFC HIGH BUILDS IN WITH NW FLOW ALOFT...SO KEPT FORECAST DRY FOR SUN AND MON. LONG TERM (TUE-FRI)... MODEL CONSENSUS PLACES REGION IN NW FLOW ALOFT WITH STRONGEST WAVES PASSING WELL TO THE NE OF THE FA. PROBABILITY FOR -TSRA RATHER LOW CONSIDERING LOCATION OF MAIN WAVE TRAIN. HOWEVER...WILL KEEP LOW POPS FOR WED INTO THU CONSIDERING PASSAGE OF SFC TROUGH AND PRESENCE OF INSTABILITY. MODELS DIFFER WITH TIMING OF THIS TROUGH/COLD FRONT...BUT COMING CLOSER TOGETHER. TRENDS ARE FOR A FASTER PASSAGE WHICH WOULD MEAN A DRY THU...BUT WILL NOT MESS WITH CURRENT FORECAST UNTIL MORE CONFIDENCE CAN BE OBTAINED. TEMPERATURES NEAR NORMAL. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
Hazardous weather outlook, Jun 27, 9:04 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 904 PM CDT FRI JUN 27 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-290215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 904 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GODON
Nearby
Wind Advisories in North Dakota, 2008Wind Advisories in Minnesota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.